Alert archive / Alabama / Dense Fog Advisories in 2021
Dense Fog Advisory 39, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Dec 16, 2021, 2:29 PM CST for 5 counties in Mississippi; 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Dec 16, 2021, 10:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2021, 2:29 PM CST (20:29 UTC)
- In effect from
- Dec 16, 2021, 10:00 PM CST
- Expired
- Dec 17, 2021, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WWUS74 KMOB 162029 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 229 PM CST Thu Dec 16 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-170500- /O.NEW.KMOB.FG.Y.0039.211217T0400Z-211217T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 229 PM CST Thu Dec 16 2021 ...DENSE FOG ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 10 PM this evening to 9 AM CST Friday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
3 follow-up statements
279 WWUS74 KMOB 170459 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1059 PM CST Thu Dec 16 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171300- /O.CON.KMOB.FG.Y.0039.000000T0000Z-211217T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1059 PM CST Thu Dec 16 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 9 AM CST Friday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
739 WWUS74 KMOB 171251 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 651 AM CST Fri Dec 17 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171500- /O.CON.KMOB.FG.Y.0039.000000T0000Z-211217T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 651 AM CST Fri Dec 17 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 9 AM CST Friday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
862 WWUS74 KMOB 171453 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 853 AM CST Fri Dec 17 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171600- /O.EXP.KMOB.FG.Y.0039.000000T0000Z-211217T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 853 AM CST Fri Dec 17 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Visibilities for many locations across the local area have improved to above 1/4 mile. Therefore, the Advisory will be allowed to expire at 9 AM CST. Please continue to be cautious when traveling this morning. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 16, 1:14 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 16, 1:14 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
114 PM CST Thu Dec 16 2021
.NEAR TERM /Now Through Friday/...An upper ridge, currently
extending over the Gulf of Mexico, Florida, and on over the
Atlantic will flatten some and slowly shift eastward in response
to a shortwave moving over the Great Lakes this evening as well as
a deepening trough progressing into the central CONUS Friday
afternoon. At the surface, high pressure will persist over the
Carolinas with a cold front draped over the Ohio Valley down into
the lower Mississippi Valley. The front will likely stall over the
ArkLaTex and Tennessee Valley Friday morning. This has led to
southeasterly flow for the local area today that will persist
through Friday. PWATs remain around an inch this afternoon;
however, model PWATs increase by Friday afternoon to be between
1.3-1.8 inches (with higher values closer to the coast).
In terms of sensible weather, the rest of this afternoon will
consist of mainly no rain. Although, some spots near the coast and
over the marine waters could see some sprinkles or light showers.
Current radar trends agree with this thinking. The main concern
for tonight will be the potential for dense fog as moisture is
ushered into the area from the south. Model probabilities are
highlighting most of our local area, along with our adjacent bays,
sounds, and nearshore waters, for the potential of dense fog
formation. Anticipating much of the fog to set in by late tonight,
but visibilities could start dropping as early as mid-evening.
Will likely need to issue a Dense Fog Advisory to account for
this. Lows tonight will be mild, in the upper 50s to lower 60s
north of I-10 and in the lower to mid 60s south.
Although the fog will begin to lift by mid-morning Friday, this
will be followed by increasing rain chances by Friday afternoon.
Additionally, modest instability will result in at least the
potential for some thunderstorms near the coast and over the
marine waters during this time. High temperatures Friday afternoon
will also warm into the mid to upper 70s.
Lastly, the rip current risk will remain MODERATE through Friday.
However, a HIGH risk is in effect from Friday night through
Saturday due to increased southerly swell. /26
&&
.PREV DISCUSSION... /issued 1225 PM CST Thu Dec 16 2021/
AVIATION...
18Z issuance...Some low ceilings were observed across the region
at issuance. Model guidance is indicating that most of the local
area, including our adjoining bays, sounds, and nearshore waters,
could see dense fog by tonight. Therefore, expecting even lower
CIGs as well as VIS by late tonight. The fog will persist through
Friday morning before beginning to lift by mid-morning. Although
VIS will improve by the end of the period, low CIGs will prevail.
The main concern through the TAF period will be this fog, but rain
chances will also return by Friday afternoon. Southeast winds
will be 10 knots or less this afternoon, then become light
tonight. By Friday afternoon, winds will increase to be around 10
knots or less once again. /26
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Friday evening through Saturday
afternoon for ALZ265-266.
FL...High Rip Current Risk from Friday evening through Saturday
afternoon for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:34 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 3 days |
| Dec 16, 2:30 PM CST | Marine Dense Fog Advisory | MOB | 19 hr |
Nearby
Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Mississippi, 2021Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.